MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number SL-613
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to orthopedic surgery, upon opening the package, there was no needle, only the thread.The product was not used.A new device was used to complete the case.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted one suture and one needle.The suture was wound in the retainer, but the needle was not parked in the foam of the retainer.Microscopic inspection of the foam noted that no parking marks were present in the foam.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, a manufacturing fault was identified during product analysis.Additionally, the investigation detected an unreported condition of needle not parked in the foam of the retainer that has no relationship to the reported condition.The root cause was attributed to poor needle placement at module 30 of semi- attaching retaining machine (sarm) #1.This lot consisted of the c-23 needle type and they are smaller in diameter and length compared to other needles processed on the sarm machines.There is less needle to interact and create friction with the cover and foam that holds the needles in place within the universal retainer.The combination of small needle length, wire diameter, as well as needle placement can create insufficient force to hold the needle in place during processing and transportation, causing inaccessible needles.Inac cessible needle can also be due to insufficient height of foam.Improvements have been initiated to mitigate this condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9465705
Report Number1219930-2019-06951
Device Sequence Number2934328
Product Code GAM
UDI-Device Identifier10884521048911
UDI-Public10884521048911
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberSL-613
Device Catalogue NumberSL-613
Device Lot NumberA8B0061FX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2019
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1